TITLE

On the Berger conjecture for manifolds all of whose geodesics are closed

AUTHOR(S)
Radeschi, Marco; Wilking, Burkhard
PUB. DATE
December 2017
SOURCE
Inventiones Mathematicae;Dec2017, Vol. 210 Issue 3, p911
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
We define a Besse manifold as a Riemannian manifold ( M, g) all of whose geodesics are closed. A conjecture of Berger states that all prime geodesics have the same length for any simply connected Besse manifold. We firstly show that the energy function on the free loop space of a simply connected Besse manifold is a perfect Morse-Bott function with respect to a suitable cohomology. Secondly we explain when the negative bundles along the critical manifolds are orientable. These two general results, then lead to a solution of Berger's conjecture when the underlying manifold is a sphere of dimension at least four.
ACCESSION #
126260304

 

Related Articles

  • On the completeness of geodesics obtained as a limit. Romero, Alfonso; Sánchez, Miguel // Journal of Mathematical Physics;Aug93, Vol. 34 Issue 8, p3768 

    The process to obtain a geodesic as a limit from a sequence of geodesics in a Lorentzian manifold is analyzed in detail. It is found that the limit of incomplete geodesics in a compact manifold is not incomplete in general. A new class of incomplete compact Lorentzian manifolds, one of them...

  • Erratum to: 'Regularized trace of the perturbed Laplace-Beltrami operator on two-dimensional manifolds with closed geodesics'. Zykova, T. // Mathematical Notes;Nov2014, Vol. 96 Issue 5/6, p836 

    A correction to the article "Regularized trace of the perturbed Laplace-Beltrami operator on two-dimensional manifolds with closed geodesics" that was published in the Volume 93 No. 3 issue is presented.

  • The upper bound of the $${{\rm L}_{\mu}^2}$$ spectrum. Lin-Feng Wang // Annals of Global Analysis & Geometry;Apr2010, Vol. 37 Issue 4, p393 

    Let M be an n-dimensional complete non-compact Riemannian manifold, d � = e h( x)d V( x) be the weighted measure and $${\triangle_{\mu}}$$ be the weighted Laplacian. In this article, we prove that when the m-dimensional Bakry��mery curvature is bounded from below by Ric m = -( m -...

  • On the Problem of Emergence of Classical Space—Time: The Quantum-Mechanical Approach. Kryukov, Alexey A. // Foundations of Physics;Aug2004, Vol. 34 Issue 8, p1225 

    The Riemannian manifold structure of the classical (i.e., Einsteinian) space-time is derived from the structure of an abstract infinite-dimensional separable Hilbert space S. For this S is first realized as a Hilbert space H of functions of abstract parameters. The space H is associated with the...

  • The regularized trace of the perturbed Laplace-Beltrami operator on a certain family of manifolds. Zykova, T. V. // Doklady Mathematics;Apr2011, Vol. 83 Issue 2, p225 

    The article examines the calculation of the regularized trace of the perturbed Laplace-Beltrami operator on a certain family of manifolds with closed geodesics. It provides an overview of the development of the theory of integral Fourier operators and presents various operators utilized in the...

  • Dualistic properties of the manifold of quantum states. Jencˇova´, Anna // AIP Conference Proceedings;2001, Vol. 553 Issue 1, p147 

    In the finite dimensional case, we introduce a family of torsion-free affine connections in the manifold of all invertible density matrices. These are the quantum version of Amari's α-connections, based on the α-representation of the tangent space. The dual connections with respect to a...

  • Nonisolated spacelike focal and conjugate points in Lorentzian geometry. Ehrlich, Paul E.; Jong Ryul Kim; Seon-Bu Kim // Journal of Mathematical Physics;Dec2009, Vol. 50 Issue 12, p123517 

    Nonisolated focal and conjugate points along a spacelike geodesic are investigated. We give examples of nonisolated focal points and provide conditions for such phenomenon motivated by Helfer’s example of nonisolated conjugate points and Kupeli’s definitions of degenerate focal and...

  • The shadow of a Thurston geodesic to the curve graph. Lenzhen, Anna; Rafi, Kasra; Tao, Jing // Journal of Topology;Dec2015, Vol. 8 Issue 4, p1085 

    We study the geometry of the Thurston metric on Teichmüller space by examining its geodesics and comparing them to Teichmüller geodesics. We show that, similar to a Teichmüller geodesic, the shadow of a Thurston geodesic to the curve graph is a reparameterized quasi-geodesic. However,...

  • The SU(u,v)-group path integration. Grosche, Christian // Journal of Mathematical Physics;Aug91, Vol. 32 Issue 8, p1984 

    Path integration over the SU(u,v) group manifolds, in particular SU(n) and SU(n-1,1), are calculated in an appropriate polar coordinate representation, giving explicitly their set of harmonic functions of all irreducible representations and the corresponding energy spectrum. A path integral...

  • Solutions with intersecting p-branes related to Toda chains. Ivashchuk, V. D.; Ivashchuck, V.D.; Kim, Sung-Won; Sung-Won Kim // Journal of Mathematical Physics;Jan2000, Vol. 41 Issue 1 

    Solutions in multidimensional gravity with m p-branes related to Toda-type systems (of general type) are obtained. These solutions are defined on a product of n+1 Ricci-flat spaces M[sub 0]xM[sub 1]x...xM[sub n] and are governed by one harmonic function on M[sub 0]. The solutions are defined up...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics